Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Suggest hair loss Medication

User rating for this question
Answered by

Practicing since : 2005
Answered : 1919 Questions
Hair loss Medication
Posted Fri, 14 Feb 2014 in Skin Hair and Nails
Answered by Dr. Johny Chacko 29 minutes later
Brief Answer: Hair loss treatment Detailed Answer: Hello, Welcome to healthcare magic. I understand that you have hair fall and you need treatment for it. I am a trichologist and I will be able to help you. Before recommending treatment I need to diagnose the type of hair fall you are having. I need some details. 1. How long you have been having hair loss ? 2. Approximately how many hairs fall per day ? 50-100 or more than 100 ? 3. Is there any particular pattern like your hair line is receding from the forehead and hair is thinned out over vertex and normal over back ? 4. Is there baldness in your family ? Father, mother or mother's brothers. 5. Did you have any significant illness like typhoid, malaria or any accident or mental stress around 3 to 4 months prior to the hair fall ? 6. Do you have any medical illnesses like anemia or hypothyroidism ? 7. What medicines are you taking for asthma ? 8. Do you have Dandruff ? You have a feature to upload photograph of your scalp (from top view) yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'. Kindly get back with above details. Take care.
Above answer was peer-reviewed by
Follow-up: Suggest hair loss Medication 1 minute later
Hi there, I have been having hair loss for about 3 years now. Not to many hairs fall out during the day maybe 4 - 5 strands?. My hairline is receding from the front and hair is thinning from the front. MY grandfather was bald. No illnesses. I dont take any medications for asthma due to i dont so much suffer from it anymore, mostly had it as a young child. no no dandruff. im starting a hair loss program with a company called Innovative Hair Loss Solutions and i have to be on tablets called 'Finlon'. I am a little skeptical and wondering if there are any harsh side effects?
Answered by Dr. Johny Chacko 23 minutes later
Brief Answer: Finlon side effects Detailed Answer: Hello, Welcome back, Receding hairline and thinning of hair from the front is consistent with male pattern baldness or Androgenetic alopecia. There are US FDA approved treatments for it like topical minoxidil 5 % solution 1ml twice a day and Finasteride 1mg tablets. Finlon is finasteride. Yes, there are side effects for finasteride which includes loss of libido, impotence, decreased ejaculatory volume, low mood,depression, gynecomastia etc. However these are rare side effects. Out of 100 patients who take it, around 3 to 4 patients get it. Even if you get these side effects once you stop the medicines, everything will become reversed to normal state except gynecomastia. In my experience this tablet along with minoxidil 5 % solution 1 ml twice a day gives very good results and definitely worth trying. One thing you should realize is this hair loss is in your genes. Whatever treatment you will be on will halt the process. Once treatment is stopped genes will take over. So we need to maintain the treatment on a long term. I usually stop finasteride and maintain my patients on minoxidil once very good improvement is seen. Hope this helped,If you have any clarifications I will be happy to help. Take care.
Above answer was peer-reviewed by
Follow-up: Suggest hair loss Medication 5 minutes later
ok thankyou for your help. I have a family history of depression so I may discontinue the treatment i have started. I dont want to risk it. Thanks again
Answered by Dr. Johny Chacko 47 minutes later
Brief Answer: You are welcome Detailed Answer: You are welcome. Glad to be of help. Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor